for the past year or so i've had a dry, scaly rash on the palms of my hands, more on the right than the left. the skin feels thick and leathery, and often cracks open into painfull fissures. there has been a few very small blister-looking outbreaks on the edges of this rash, but this is rare. the skin peels up in small, 2-3mm patches which i can pull off with my fingers. the itch is often intense, with both hands turning red when scatched. i've had one DX of fungus, (i am in the gym a lot) with a two month course of Lamisil, no improvement. another DX of excema, with several months of Carmol and Protopic. these helped somewhat with the scaling and itching, but only temporary relief- no more than just using vaseline. the itching is the worst in the mornings, holding an ice cube seems the most effective at soothing it. any help would be most appreciated.
Fungus seemed unlikely, but when you added that two months of Lamisil didn't help, that rules out fungus altogether. That leaves eczema. Protopic is OK, but if it didn't help, I would suggest using one of the standard cortisone ointments, such as fluocinonide 0.05%. If that doesn't help, its potency can be augmented by applying it overnight under rubber or plastic gloves. Moisturizing ointments like Aquaphor (over-the-counter) also help. I suggest discussing these options with a dermatologist.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.